Discussions that mention norvasc

High & Low Blood Pressure board


Hi,

I have tried all the drug classes and I got side effects from ACEs, ARBs and Diuretics. Zebeta, a Beta-Blocker, at a minimum dose seems to be good for both controlling the BP and the heart rate. Also I take 5mg of Norvasc with it, which is a CCB drug, and my readings are great. I just took a reading and it's 125/72.

Anyway, I think that you should ask your dr to switch you to Norvasc. Do you have herat rate problems? normally drs prescribe Beta-Blockers for patients with heart rate problems. If that is the case then I think that Norvasc would be good for you, because this drug class lowers the heart rate (but of course not like Beta-Blockers). Anyway, if you combined Magnesium supplements with it you will have a good heart rate :D. At least this is what I have done ;)
Good luck,
Michael
[QUOTE=cartner;3378384]Hi,

I have tried all the drug classes and I got side effects from ACEs, ARBs and Diuretics. Zebeta, a Beta-Blocker, at a minimum dose seems to be good for both controlling the BP and the heart rate. Also I take 5mg of Norvasc with it, which is a CCB drug, and my readings are great. I just took a reading and it's 125/72.

Anyway, I think that you should ask your dr to switch you to Norvasc. Do you have herat rate problems? normally drs prescribe Beta-Blockers for patients with heart rate problems. If that is the case then I think that Norvasc would be good for you, because this drug class lowers the heart rate (but of course not like Beta-Blockers). Anyway, if you combined Magnesium supplements with it you will have a good heart rate :D. At least this is what I have done ;)

Good luck,
Michael

Thanks for quick response Cartner.

I'm not really sure of my heart rate. I think it may be a bit high (but under 100 bpm as far as i can remember), but the itself heart pounds quite a bit. I don't know if that's one and the same thing.

I'll mention the Norvasc at my next visit.

Your own numbers are great. Mine at my last visit (in the afternoon), were 140/86 on 50 mg of Atenolol. Not all that good.

Thanks again,

Marantz :)
Marantz,

One thing that you should put in mind, we are all different. Both my parents had no side effects on ACEs, when I tried this drug class I got many side effects. Let's just say that it's impossible for me to get out of home or do anything while being on this class. So you, and your doctor, have to try and find your best drug or drug combination.

5 mg of Zebeta made me feel so bad, now I'm on 2.5 of it + 5 mg of Norvasc. No side effects :D.
Please let me know what will your doctor say?
Good luck,
Michael
Marantz,

I tried 4 different meds in 4 different classes with varying degrees of side effects. The med I had the least problems with was norvasc or the generic, amlodipene. But this drug has horrible side effects for some so you should research the side effects and the warnings before discussing with your doctor, if possible.

Headaches are a common side effect of this med. I didn't get headaches but I did experience flushing (a red face), gas, but most difficult of all it disturbed my sleep. If you do not work a regular schedule, that may not be a concern. But I really believe in letting people know what the possibilities are so they know what may happen and can watch for any changes.

Hopefully, the amlodipene will work for you...

Bethsheba
Norvasc has no side effects on me even with 10 mg :D dose.
Michael
Hope Norvasc works for you but you should be aware of a few things.

If you have heartburn problems already, I would not advice taking this drug. Norvasc gave me severe heartburn such as I thought I might be having a heart attack. It is known for this side effect.

I also got severe headaches-felt like I was being stabbed constantly in various places on my head. Normally, I rarely get a headache. It takes several weeks to get over these headaches after stopping the drug.

According to my pharmacist, this is a drug that can be stopped suddenly if needed without rebound hypertension (this is when one's b/p goes higher than it was before taking the drug.)

If you decided to try this drug, it is best to start on a Monday so that if you have bad side effects you will be able to more easily get a hold of your Dr. I started it on a Friday & couldn't get a hold of my Dr. until Monday. The Dr. on call was out of it so I just called the pharmacist & re-read the package insert which said it could be stopped.

But if you have to stop Norvasc, you must keep in mind that your b/p will go back to the previous level unless you add another b/p med. Fam
Hi Mike,

It was my pharmacist & the directions that come with the drug (NOrvasc) that told me it was okay to stop the drug suddenly. It was on the weekend & I couldn't get hold of the Dr & the Dr. on call was no help. I didn't have any problem with getting off the drug. Sometimes one drug in a class or group will be slightly different than the others so this must be the case with Norvasc & CCB. Always check with your Dr. when possible or go to the ER & ask. Don't stop beta blockers or clonidine suddenly-go to the ER if you are taking these drugs & have a serious side effect. Fam